MAUDE Adverse Event Report: Merit Medical Ireland InQwire.Guide Wire; Wire, Guide, Catheter

Merit Medical Ireland InQwire.Guide Wire; Wire, Guide, Catheter
Catalog Number IQ35F150J3/B
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Perforation (2001); Pericardial Effusion (3271)
Date of Event 05/18/2026
Type of Reportable Event Serious Injury
Event or Problem Description
Customer reports during a procedure to treat atrial fibrillation an inqwire guidewire was used.A pericardial effusion was noted after the volt pfa catheter was introduced into the left atrium.One ablation (in lspv) was attempted and canceled due to a continued drop in left atrial pressure, at which time a pericardial effusion was identified via viewflex ice catheter.A pericardiocentesis was performed, and the case was subsequently aborted.At the time of the event, the volt catheter, non-abbott device (merit inqwire guidewire), and 13 fr agilis sheath were present in the patient.The exact source of the perforation remains unknown, though the merit inqwire nor the transseptal puncture which was performed using non-abbott device (versacross by boston scientific) could not be excluded as a potential contributing factors.The patient is hemodynamically stable and currently recovering appropriately.There were no performance issues with any device.
 
Additional Manufacturer Narrative
The suspect device was not returned for evaluation.The complaint could not be confirmed.The root cause could not be determined.A review of the product history and complaint database could not be performed since the lot number was not provided.Nonconformances of this nature are monitored by the operation team.This complaint will be used to trend for similar complaints.

Brand Name
InQwire.Guide Wire
Common Device Name
Wire, Guide, Catheter
Manufacturer (Section D)
Merit Medical Ireland
parkmore business park west
galway H91 W 274
EI  H91 W274
Manufacturer (Section G)
Merit Medical Ireland
parkmore business park west
galway H91 W 274
EI   H91 W274
Manufacturer Contact
lisa perz msn, rn, pmp
1600 merit parkway
south jordan, UT 84095
MDR Report Key50800776
Report Number9616662-2026-00049
Device Sequence Number18794327
Product Code DQX
UDI-Device Identifier00884450005156
UDI-Public00884450005156
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K133230
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Type of Report Initial
Report Date (Section B) 09/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberIQ35F150J3/B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/20/2026
Initial Report FDA Received Date09/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown